Alert archive / Wyoming / Winter Storm Warnings in 2009

Winter Storm Warning 6, NWS Cheyenne, WY

March 29, 2009Crook County, Weston County, Wyoming; Dawes County, Nebraska

NWS Cheyenne, WY issued this winter storm warning at Mar 29, 2009, 11:57 AM MDT for Crook County, Weston County, Wyoming; Dawes County, Nebraska. It took effect at Mar 30, 2009, 12:00 AM MDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2009, 11:57 AM MDT (17:57 UTC)
In effect from
Mar 30, 2009, 12:00 AM MDT
Expired
Mar 30, 2009, 2:50 PM MDT
In force
15 hr
Issued by
NWS Cheyenne, WY

Counties Dawes County, NE, Crook County, WY, Weston County, WY

The radar

The Rapid City radar (KUDX), 111 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Mar 29, 4:40 AM MDT, 7 hours 17 minutes earlier.

Area forecast discussion, Mar 29, 4:40 AM MDT, 7 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
440 AM MDT SUN MAR 29 2009

.SHORT TERM...TODAY THROUGH MONDAY NIGHT...
A FEW SPRINKLES HAVE DEVELOPED ALONG A WEAK STATIONARY FRONT FROM
NORTH CENTRAL WY TO SOUTHERN NEBRASKA PANHANDLE EARLY THIS MORNING
SO WILL INCLUDE THESE THIS MORNING.  OF COURSE...MAIN SYSTEM TO
DEAL WITH IS THE VIGOROUS ONE AND ITS ASSOCIATED COLD FRONT MOVING
OUT OF THE PACIFIC NW.  00Z AND 06Z MODEL RUNS ARE SLOWER AND A
LITTLE FURTHER NORTH ON THE MOVEMENT OF THE UPPER LOW...WITH THE
MOUNTAINS AND NORTHERN PART OF OUR CWA STILL LOOKING TO BE THE MAIN
AREAS IMPACTED.  STRONG COLD FRONT NOW LOOKS TO REACH THE WESTERN
CWA AROUND NOON TODAY...AND BE NEAR KDGW-KCYS LINE AROUND 6 PM MDT
BEFORE CROSSING THE WESTERN NEBRASKA PANHANDLE BY MIDNIGHT.  HAVE
CHANGED WINTER STORM WATCH FOR MOUNTAINS OF SOUTH CENTRAL WY TO A
WINTER WX ADVISORY FROM MID AFTERNOON THROUGH MON.  HAVE ALSO KEPT
THE HIGH WIND WATCH ALONG THE SOUTHERN LARAMIE RANGE AND KCYS/KEAN
AREAS FOR TONIGHT...NOT ENOUGH CONFIDENCE NOW TO MAKE THIS A WARNING
NOW AND OTHER THAN RIGHT WITH FRONTAL PASSAGE THE MAIN WINDS MAY
ACTUALLY BE MONDAY.  ELSEWHERE...HAVE DELAYED THE WINTER STORM
WATCHES BY A FEW HOURS OVER NORTHERN CWA BUT ALSO EXTENDED THEM A
FEW MORE HOURS OUT IN TIME PER THE HIGHLIGHT LINE AT BOTTOM. WHILE
THE HEAVIEST SNOW AMOUNTS WILL BE NORTH OF OUR CWA...THERE WILL BE
ENOUGH SNOWFALL TO COMBINE WITH STRONG NNW WINDS TO CAUSE NEAR
BLIZZARD CONDITIONS AT TIMES ACROSS THE NORTHERN CWA.  AFTER WARMER
TEMPS TODAY...MUCH COLDER READINGS WILL RETURN ON MONDAY.

.LONG TERM...TUESDAY THROUGH SUNDAY...

TUESDAY WILL SEE CWA IMPROVING AS REMAINS OF SYSTEM MOVES OFF TO THE
NORTHEAST. HOWEVER AREA WILL BE IN THE STORM TRACK AND ANOTHER
SYSTEM QUICKLY MOVES INTO THE AREA ON WEDNESDAY AND BRINGS ANOTHER
CHANCE OF PRECIPITATION TO THE REGION. DURING THE DAY WEDNESDAY
PARTS OF SOUTHEAST WYOMING AND THE PANHANDLE WILL LIKELY SEE EITHER
RAIN OR A MIX OF RAIN AND SNOW. THURSDAY SHOULD SEE A TRANSITION
DAY WITH GENERALLY DRY CONDITIONS.  FRIDAY AND SATURDAY SHOULD SEE
YET ANOTHER WEATHER SYSTEM MOVE INTO THE AREA FROM THE NORTHWEST AND
BRING MORE PRECIPITATION TO THE CWA.  THIS SYSTEM WILL MOVE OUT OF
THE AREA ON SUNDAY WITH IMPROVING CONDITIONS. TEMPERATURES WILL
REMAIN ON THE COOL SIDE THIS COMING WEEK WITH THE WARMEST DAYS
APPEARING TO BE FRIDAY AND NEXT SUNDAY.

&&

.AVIATION...
VFR CONDITIONS WILL CONTINUE TO PREVAIL INTO EARLY THIS AFTERNOON.
HOWEVER...MVFR CEILINGS/VSBYS AND MOUNTAIN OBSCURATION WILL SPREAD
FROM WEST TO EAST THIS AFTERNOON AND TONIGHT BEHIND A VIGOROUS
COLD FRONT.  STRONG WEST TO NORTHWEST WINDS WILL ACCOMPANY THE
COLD FRONT AS WELL.  BY MONDAY...WIDESPREAD MVFR AND EVEN LOCALLY
IFR CEILINGS AND VSBYS WILL BE PREVALENT FROM KDGW TO KCDR.

&&

.FIRE WEATHER...
A FEW THUNDERSTORMS WILL DEVELOP THIS AFTERNOON MAINLY EAST OF A
DOUGLAS TO LARAMIE LINE.  A STRONG COLD FRONT WILL BRING A SHARP
WIND SHIFT FROM SOUTH OR SOUTHWEST TO THE WEST AND NORTHWEST WITH
A SIGNIFICANT INCREASE IN WIND SPEEDS SUNDAY AFTERNOON AND EVENING.
GUSTY NNW WINDS WILL CONTINUE MONDAY AND MONDAY EVENING.  PRECIP
BEHIND THE FRONTAL PASSAGE WILL BE GREATEST IN THE MOUNTAINS AND
OVER THE NORTHERN PART OF THE DISTRICT AS IT SPREADS WEST TO EAST.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY FROM 3 PM SUNDAY TO 6 PM MONDAY WYZ063.
     WINTER STORM WATCH FROM 9 PM SUNDAY TO 9 PM MONDAY FOR WYZ059-
     WYZ060-WYZ064.
     HIGH WIND WATCH FROM 6 PM SUNDAY TO 6 AM MONDAY FOR WYZ066-
     WYZ067-WYZ069.
NE...WINTER STORM WATCH FROM 6 AM MONDAY TO 6 AM TUESDAY FOR NEZ001-
     NEZ002.

&&

SHORT TERM/AVIATION/FIRE WEATHER...JLH
LONG TERM...GRIFFITH
Hazardous weather outlook, Mar 29, 6:03 AM MDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
603 AM MDT SUN MAR 29 2009

WYZ067-069-301215-
PLATTE-CHEYENNE FOOTHILLS-
603 AM MDT SUN MAR 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WATCH IS IN EFFECT THIS EVENING AND OVERNIGHT. A
STRONG COLD FRONT WILL MOVE INTO THE AREA THIS EVENING BRINGING
VERY WINDY CONDITIONS AND SOME LIGHT SNOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINDY AND COLDER CONDITIONS WILL CONTINUE ACROSS THE AREA ON
MONDAY. THE SNOW AND WINDS WILL DECREASE MONDAY EVENING...BUT
THERE WILL BE ANOTHER CHANCE OF SNOW LATE TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT...AND AGAIN LATE FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001-002-WYZ059-060-064-301215-
SIOUX-DAWES-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-
603 AM MDT SUN MAR 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WATCH IS IN EFFECT FROM THIS EVENING AND OVERNIGHT.
A STRONG COLD FRONT WILL MOVE INTO THE AREA THIS EVENING BRINGING
SNOW AND VERY STRONG WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WINTER STORM WATCH IS IN EFFECT THROUGH 6 PM MONDAY. WINDY AND
COLDER CONDITIONS WILL CONTINUE ACROSS THE AREA ON MONDAY. THE
SNOW AND WINDS WILL DECREASE MONDAY EVENING...BUT THERE WILL BE
ANOTHER CHANCE OF SNOW LATE TUESDAY NIGHT THROUGH WEDNESDAY
NIGHT...AND AGAIN LATE FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ063-066-301215-
SNOWY RANGE-LARAMIE RANGE-
603 AM MDT SUN MAR 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT THIS AFTERNOON AND TONIGHT.
A COLD FRONT WILL MOVE INTO THE AREA LATER TODAY AND BRING SNOW
AND VERY WINDY CONDITIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINTER WEATHER ADVISORY IN EFFECT UNTIL 6PM MONDAY. WINDY AND
COLDER CONDITIONS WILL CONTINUE ACROSS THE AREA ON MONDAY. THE
SNOW AND WINDS WILL DECREASE MONDAY EVENING...BUT THERE WILL BE
ANOTHER CHANCE OF SNOW LATE TUESDAY NIGHT THROUGH WEDNESDAY
NIGHT...AND AGAIN LATE FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ003-019>021-054-055-WYZ068-070-301215-
BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-GOSHEN-
PINE BLUFFS-
603 AM MDT SUN MAR 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF ISOLATED SHOWERS TODAY AND BY THIS AFTERNOON
AND EVENING A RUMBLE OF THUNDER IS NOT OUT OF THE QUESTION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINDY AND COLDER CONDITIONS WILL CONTINUE ACROSS THE AREA ON
MONDAY. THE SNOW AND WINDS WILL DECREASE MONDAY EVENING...BUT
THERE WILL BE ANOTHER CHANCE OF SNOW LATE TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT...AND AGAIN LATE FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ061-062-065-301215-
SOUTHWEST CARBON-NORTH CARBON-LARAMIE VALLEY-
603 AM MDT SUN MAR 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS ARE EXPECTED EARLY TODAY AND BY THIS AFTERNOON A
STRONG COLD FRONT WILL MOVE ACROSS THE AREA. THE RAIN SHOULD
CHANGE OVER TO SNOW AFTER THE COLD FRONT PASSES. ISOLATED
THUNDERSTORMS ARE POSSIBLE WITH THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINDY AND COLDER CONDITIONS WILL CONTINUE ACROSS THE AREA ON
MONDAY. THE SNOW AND WINDS WILL DECREASE MONDAY EVENING...BUT
THERE WILL BE ANOTHER CHANCE OF SNOW LATE TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT...AND AGAIN LATE FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 5:24 AM MDTWinter Weather AdvisoryCYSCrook, Weston41 hr
Mar 29, 11:57 AM MDTHigh Wind WarningCYS8 hr

Nearby

Winter Storm Warnings in Wyoming, 2009Winter Storm Warnings in Nebraska, 2009Every winter storm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.